Please use this identifier to cite or link to this item:
Title: Conforming and nonconforming virtual element methods for elliptic problems
Authors: Cangiani, Andrea
Manzini, G.
Sutton, Oliver J.
First Published: 3-Aug-2016
Publisher: Oxford University Press (OUP) for Institute of Mathematics and its Applications
Citation: IMA Journal of Numerical Analysis (2017) 37 (3): 1317-1354.
Abstract: We present in a unified framework new conforming and nonconforming Virtual Element Methods (VEM) for general second order elliptic problems in two and three dimensions. The differential operator is split into its symmetric and non-symmetric parts and conditions for stability and accuracy on their discrete counterparts are established. These conditions are shown to lead to optimal $H^1$- and $L^2$-error estimates, confirmed by numerical experiments on a set of polygonal meshes. The accuracy of the numerical approximation provided by the two methods is shown to be comparable.
DOI Link: 10.1093/imanum/drw036
ISSN: 0272-4979
eISSN: 1464-3642
Version: Post-print
Status: Peer-reviewed
Type: Journal Article
Rights: © The authors 2016. Published by Oxford University Press on behalf of the Institute of Mathematics and its Applications. All rights reserved. Archived with reference to SHERPA/RoMEO and publisher website.
Appears in Collections:Published Articles, Dept. of Mathematics

Files in This Item:
File Description SizeFormat 
conforming_nonconforming_vem_revised.pdfPost-review (final submitted author manuscript)1.06 MBAdobe PDFView/Open

Items in LRA are protected by copyright, with all rights reserved, unless otherwise indicated.